4 doctors weighed in:

Should a person fast after melena(due to corticosteroids) to let the upper GI tract heal?

4 doctors weighed in
Dr. Sathya Jaganmohan
Internal Medicine - Gastroenterology
2 doctors agree

In brief: Please talk to MD

Melena is a sign of internal bleeding and needs to be evaluated by your doctor or in the er immediately.

In brief: Please talk to MD

Melena is a sign of internal bleeding and needs to be evaluated by your doctor or in the er immediately.
Dr. Sathya Jaganmohan
Dr. Sathya Jaganmohan
Thank
Dr. Michael Zacharisen
Internal Medicine - Allergy & Immunology

In brief: Not necessarily

The lining of the gastrointestinal tract generally heals pretty quickly.
Fasting is probably not necessary. Avoiding things that could aggravate the lining of the GI tract like aspirin, alcohol and nicotine should be done. Discontinuing the steroids as quickly as possible under the direction of your physician would be important to.

In brief: Not necessarily

The lining of the gastrointestinal tract generally heals pretty quickly.
Fasting is probably not necessary. Avoiding things that could aggravate the lining of the GI tract like aspirin, alcohol and nicotine should be done. Discontinuing the steroids as quickly as possible under the direction of your physician would be important to.
Dr. Michael Zacharisen
Dr. Michael Zacharisen
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors